Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 1996, 4:51 PM PDT for Clark County, Nevada. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1996, 4:51 PM PDT (23:51 UTC)
- Expired
- Aug 11, 1996, 6:00 PM PDT
- In force
- 69 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 3373 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 112353 FFWLAS NVC003-120100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 451 PM PDT SUN AUG 11 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...SOUTHERN CLARK COUNTY A WEATHER SPOTTER AT CAL-NEV ARI...ABOUT 70 MILES SOUTH-SOUTHEAST OF LAS VEGAS REPORTED WIND GUSTS TO 60 MPH WITH HEAVY RAIN. LAS VEGAS RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN PORTIONS OF CLARK COUTNY. ...THIS WARNING DOES NOT INCLUDE THE LAS VEGAS VALLEY.... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREABS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:04 PM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 11, 2:04 PM PDT, 2 hours 47 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT SUN AUG 11 1996 AFTN HEATING TRIGGERING A FEW TSTMS ACRS FA WITH 88D DETECTING STGST STORMS OVR XTRM NE SAN BERNADINO CNTY...VC CIMA. OTHR SIG STORMS WERE OVR NW DSRTS OF AZ (ZN 2) FRM DOLAN SPGS SEWD TO WIKIEUP. CLASSIC INVERTED-V SNDG ACRS FA SO MN THREAT FRM STORMS WILL BE STG GUSTY WNDS. FRM STLT/88D TSTMS MOVG TO THE W-NW OFF HIR TRRN AND WEAKENING ...ALTHOUGH NEW DVLPMNT NOTED ACRS VLY FLOOR FRM BNRY INTERACTION. FCST WISE APPRS LOW GRADE MONSOON TO CONT THRU MID WEEK. STG HI PRES WL DOMINATE THE WRN STATES. THE ACTUAL HI CNTR SETTLES NEAR THE FOUR CORNERS KEEPING E-SE FLO ACRS FA. SEE LTL INFLUX OF MSTR INTO AZ SO WL HAVE TO WORK WITH WHAT OUT THERE. DUE TO POSITION/BROAD CIRCULATION ARND HI CNTR MDLS AGREE MSTR WL ROTATE ARND PERIPHERY OF HI ACRS CA/WRN NV THEN NEWD ACRS NRN NV TUE. WL KEEP WDLY SCT ACRS S CNTRL NV...MNLY W PORTION BOTH DAYS. RMNDR OF ZNS CVRD W/FEW AFTN/EVNG...MNLY ALNG HIR TRRN. HGTS/THKN RISE SO WL OPT TO KEEP TEMPS MOR NR FAN...MEANING HOT NXT TWO DAYS. XNTDD PROGS AGREE RDG TO BCM SUPPRESS BY PAC TROF LATE IN THE WEEK. COOR W/RNO WL TAKE MENTION OF TSTMS OUT FRI. TEMPS DOWN A FEW DEGREES ALSO BY FRI. LAS 0000. PIERCE
In the hours before
Special weather statement, Aug 11, 2:28 PM PDT, 2 hours 23 minutes before
AZZ003-CAZ019-112300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PDT (225 PM MST) SUN AUG 11 1996 ...STRONG THUNDERSTORMS OVER NORTHWEST ARIZONA AND EASTERN CALIFORNIA... AT 220 PM PDT/MST...LAS VEGAS DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS OVER NORTHWEST ARIZONA. THE LINE EXTENDED FROM 8 MILES NORTH OF DOLAN SPRINGS THROUGH KINGMAN TO 5 MILES SOUTHWEST OF WIKIEUP. THE STORMS WERE MOVING TO THE WEST AT 10 TO 15 MPH. OVER EASTERN CALIFORNIA RADAR SHOWED A CLUSTER OF STRONG STORMS NEAR MOUNTAIN PASS...ALONG INTERSTATE 15 IN NORTHEAST SAN BERNARDINO COUNTY. THESE STORMS WERE MOVING TO THE NORTHWEST AT 10 TO 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING STRONG...GUSTY WINDS AND FREQUENT LIGHTNING. THERE IS ALSO A CHANCE OF RESTRICTED VISIBILITY IN BLOWING DUST AND SAND. PIERCE
Special weather statement, Aug 11, 3:49 PM PDT, 1 hour 2 minutes before
NVZ009-AZZ002-003-120045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM PDT (348 PM MST) SUN AUG 11 1996 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHWEST ARIZONA MOVING TOWARD BULLHEAD CITY/LAUGHLIN AREA... AT 335 PM...LAS VEGAS DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER NORTHWEST ARIZONA EXTENDING FROM 15 MILES WEST OF KINGMAN SOUTH TO 30 MILES EAST OF LAKE HAVASU CITY. THE STORMS WERE MOVING TO THE WEST SOUTHWEST AT 15 MPH. THESE STORMS WILL BE MOVING INTO THE BULLHEAD CITY/LAUGHLIN AREA AS WELL AS THE SOUTH PART OF THE LAKE MEAD RECREATION AREA DURING THE NEXT HOUR. THESE STORMS ARE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS TO NEAR 50 MPH AS WELL AS DANGEROUS LIGHTNING AND BRIEF LOCALLY HEAVY RAIN. STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS ON THESE THUNDERSTORMS. KOSIER
Special weather statement, Aug 11, 4:41 PM PDT, 10 minutes before
NVZ009-120145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 440 PM PDT SUN AUG 11 1996 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN PORTIONS OF CLARK COUNTY... LAS VEGAS RADAR SHOWED STRONG THUNDERSTORMS ACROSS SEARCHLIGHT TO THE VICINTY OF CAL-NEV-ARI. THE THUNDERSTORMS SHOWED LITTLE MOVEMENT. SPOTTER REPORTS FROM SEARCHLIGHT INDICATED HEAVY RAIN AND WIND GUSTS TO 50 MPH WERE REPORTED AT THE AIRPORT AT CALE-NEV ARI. IT YOU ARE OUT AND ABOUT IN SOUTHERN CLARK COUNTY KEEP A WEATHER EYE TO THE SKY AND BE PREPARED FOR STRONG GUSTY WINDS...BRIEF HEAVY RAINS...DENSE BLOWING DUST AND CLOUD TO GROUND LIGHTNING. STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS. ON THIS THUNDERSTORM EVENT. CHS/2340Z &
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.